Mazl-tov!

In the past few weeks, I’ve noticed that I have been gaining a lot of weight.  Pants haven’t been fitting, shirts buckle out, and in general I felt like a swine in mud.  Come to find out, it’s most likely been the damn Verapamil causing the sudden weight gain.  I’m up to a staggering 284.5 pounds.  That’s still fat for a 6’3″ guy.  The frustrating thing is I’ve been taking walks during lunch and been more active outside too.  Yeesh.

So I’m back on Topamax.  I decided that I’m going to go for a while on this stuff and see how it is.  I went almost a year without a really bad headache on Topamax so I’ve decided it’s worth the side effects for now.  I’m not in school any more so the “dopamax” effect isn’t going to be a huge problem.  I want to keep the dose low; 50mg for now.  I was up to 200mg.  The only effect I dislike is the tingling hands and feet.  I feel like I need pressure socks.

I’ll keep you posted on my progress.  Something about an antiseizure med sets me off though…

Categories: Headaches

Artin

I'm a 20-something full time geek, part time student and photographer with a life partner, dog, house, and the two cars. I also have an ice pick in my left temple every day.

3 Comments

Psyduck · April 17, 2007 at 2:29 PM

Hey, I’m having the same problem. I hate being stupid, forgetful, unable to add simple numbers. But Topamax works best (not perfectly); Endoral, Amatriptalyine (misspelled), and Verapamil at 180 without at least 50 mg of Dopamax (25 twice a day) doesn’t work. I’ve been thinking of trying the even higher dose Verapamil, but not sure it’s worth it since 180 didn’t do much. Do you have experience with this? Sounds like we’re on a similiar path… I just figure my brain has seizures, and that’s why nothing else works. The other meds affect the seizure triggers, but I need a med that stops the seizure (migraine type seizure).

Well, just thought I’d write.

Psyduck

Fran · October 12, 2009 at 7:17 PM

I am tapering off of Topamax after 7 years. Seven very stupid, dull, confusing, almost completely destroyed my career years!!!! I can see color. I can see depth and detail. I can recall names and put the appropriate words with the correct meanings. I feel the clouds clearing away soooooo rapidly. My hair is growing back in and I do not have to spend hundreds of dollars on hair extensions anymore. I never realized what I had lost. For those that need to stay on and are loosing their hair, I used 3000mcg of Biotin a day. It reduced the hair breakage tremendously. But check with your doc first.

Becca · November 9, 2009 at 12:26 PM

I have a few questions was hoping someone might be able to answer. What are the odds of losing hair when taking topamax? Does anyone know if there is a larger percentage than normal of ex-military people requiring topamax? Does topamax have any sexual side effects? is weight loss an automatic thing, or can it be prevented?
Becca

Leave a Reply

Avatar placeholder

Your email address will not be published. Required fields are marked *